U.S. doctors online nowAsk doctors free
A 37-year-old member asked:

What are the symptoms of taking an overdose of vitamin b12?

1 doctor answer3 doctors weighed in
Dr. Kelty Baker
Hematology 29 years experience
Vitamin B12 overdose: Too much vitamin B12 can cause mild diarrhea, skin rashes, hives, breathing problems, heart palpitations, panic attacks, and insomnia. The symptoms typically disappear within a few hours, as the excess B12 is flushed from the system, so no specific treatment is required.

Similar questions

Oakland Gardens, NY
A 26-year-old male asked:

Can you overdose on vitamin b12?

2 doctor answers7 doctors weighed in
Dr. Dariush Saghafi
Neurology 34 years experience
Virtually nontoxic: At any dose. I do not believe that you will find very much written on the toxic effects of B12 although I have had a couple of patients who took something on the order of 10x what I had prescribed them was already in the 10,000IU range so they were taking about 100,000IU daily for several weeks and the patient developed diarrhea. When he stopped that resident, within several days diarrhea stopped
Dr. Eric Weisman
Neurology 37 years experience
Excessive B12 use can also cause damage to the wallet.
Sep 29, 2014
Cordova, TN
A 48-year-old female asked:

Symptoms of vitamin B12 low?

1 doctor answer1 doctor weighed in
Dr. You Sung Sang
Internal Medicine - Gastroenterology 32 years experience
Many: Main ones are: fatigue, neurological symptoms (like numbness ; tingling), GI symptoms (like nausea, GI upset) and weight loss.

Related questions

A 23-year-old male asked:
1 doctor answer2 doctors weighed in
A 33-year-old member asked:
2 doctor answers2 doctors weighed in
A 47-year-old member asked:
3 doctor answers7 doctors weighed in
A 29-year-old member asked:
1 doctor answer3 doctors weighed in
A 47-year-old member asked:
1 doctor answer7 doctors weighed in
Last updated Mar 23, 2019

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.